Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 24, NWS Key West, FL

March 22, 2016

NWS Key West, FL issued this small craft advisory at Mar 22, 2016, 4:20 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 4:20 AM EDT (08:20 UTC)
Expired
Mar 24, 2016, 4:08 AM EDT
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted.

672 
WHUS72 KKEY 220820
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EDT TUE MAR 22 2016


GMZ031>035-042>044-052>055-072>075-221600-
/O.NEW.KKEY.SC.Y.0024.160322T0820Z-160322T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
420 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...MOSTLY NORTHEAST WINDS OF NEAR 20 KNOTS WILL PERSIST ON ALL
  KEYS COASTAL WATERS THIS MORNING...BEFORE SLACKENING SOMEWHAT ON
  THE WATERS NORTH OF THE ISLAND CHAIN THIS AFTERNOON. BUT UNTIL
  THEN...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OUR ENTIRE
  MARINE DISTRICT. 

* WAVES/SEAS...SEAS OF UP TO 8 FEET ARE EXPECTED IN PORTIONS OF THE
  FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APA
8 follow-up statements
137 
WHUS72 KKEY 221432
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1032 AM EDT TUE MAR 22 2016


GMZ031-221545-
/O.CAN.KKEY.SC.Y.0024.000000T0000Z-160322T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
1032 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY.

$$

GMZ032>035-042>044-052>055-072>075-222100-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160322T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1032 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ON
  ALL KEYS COASTAL WATERS EARLY...BEFORE SLACKENING SOMEWHAT ON THE
  WATERS NORTH OF THE ISLAND CHAIN LATER THIS AFTERNOON.

* WAVES/SEAS...SEAS OF 7 FEET EXPECTED IN THE GULF WATERS BEYOND FIVE
  FATHOMS...ESPECIALLY SURROUNDING THE DRY TORTUGAS. SEAS UP TO 9 FEET
  ARE EXPECTED IN PORTIONS OF THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CLR
700 
WHUS72 KKEY 222041
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
441 PM EDT TUE MAR 22 2016

GMZ031-230300-
/O.EXB.KKEY.SC.Y.0024.000000T0000Z-160323T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
441 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY.

* WINDS...NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS WILL PREVAIL ON
  ALL KEYS COASTAL WATERS EARLY...BEFORE SLACKENING SOMEWHAT ON THE
  WATERS NORTH OF THE ISLAND CHAIN LATER THIS AFTERNOON.

* WAVES/SEAS...SEAS OF 7 FEET EXPECTED IN THE GULF WATERS BEYOND 
  FIVE FATHOMS...ESPECIALLY SURROUNDING THE DRY TORTUGAS. SEAS 
  UP TO 9 FEET ARE EXPECTED IN PORTIONS OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ032>035-042>044-052>055-072>075-230300-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160323T0300Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
441 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING...

* WINDS...NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS WILL PREVAIL ON
  ALL KEYS COASTAL WATERS EARLY...BEFORE SLACKENING SOMEWHAT ON THE
  WATERS NORTH OF THE ISLAND CHAIN LATER THIS AFTERNOON.

* WAVES/SEAS...SEAS OF 7 FEET EXPECTED IN THE GULF WATERS BEYOND 
  FIVE FATHOMS...ESPECIALLY SURROUNDING THE DRY TORTUGAS. SEAS 
  UP TO 9 FEET ARE EXPECTED IN PORTIONS OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BWC
123 
WHUS72 KKEY 230235
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EDT TUE MAR 22 2016

GMZ031-032-035-042>044-230345-
/O.CAN.KKEY.SC.Y.0024.000000T0000Z-160323T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1035 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY AND THE BAY AND GULF SIDE WATERS. 

$$

GMZ033-034-052>055-072>075-230900-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160323T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL FOR THE FLORIDA
STRAITS AND THE SOUTHEASTERN GULF OF MEXICO...

* WINDS...EAST WINDS OF NEAR 20 KNOTS WILL PREVAIL ON THE FLORIDA
  STRAITS AND THE SOUTHEASTERN GULF OF MEXICO EARLY...BEFORE
  SLACKENING SOMEWHAT ON THE SOUTHEASTERN GULF WATERS LATER TONIGHT.

* WAVES/SEAS...SEAS OF 7 FEET EXPECTED IN THE GULF WATERS BEYOND 
  FIVE FATHOMS...ESPECIALLY SURROUNDING THE DRY TORTUGAS. SEAS 
  UP TO 9 FEET ARE EXPECTED IN PORTIONS OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BWC
298 
WHUS72 KKEY 230824
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EDT WED MAR 23 2016

GMZ033-034-230930-
/O.CAN.KKEY.SC.Y.0024.000000T0000Z-160323T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
424 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE EXTREME SOUTHEAST GULF OF MEXICO
WATERS...INCLUDING THE OUTER WATERS OF MAINLAND MONROE AND IN AND
AROUND FORT JEFFERSON NATIONAL PARK. 

$$

GMZ052>055-072>075-231500-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160323T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...MOSTLY EAST WINDS OF NEAR 20 KNOTS WILL PREVAIL ON THE
  FLORIDA STRAITS FOR AT LEAST MOST OF TODAY.

* WAVES/SEAS...SEAS OF 7 FEET ARE EXPECTED IN PORTIONS OF THE FLORIDA
  STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APA
147 
WHUS72 KKEY 231427
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 AM EDT WED MAR 23 2016


GMZ052>055-072>075-232100-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160323T2100Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1027 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...MOSTLY EAST WINDS NEAR 20 KNOTS WILL PREVAIL ON THE
  FLORIDA STRAITS.

* WAVES/SEAS...SEAS OF 7 FEET ARE EXPECTED IN PORTIONS OF THE 
  FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CLR
780 
WHUS72 KKEY 231935
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
335 PM EDT WED MAR 23 2016

GMZ052>055-072>075-240300-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160324T0300Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
335 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...MOSTLY EAST WINDS NEAR 20 KNOTS WILL PREVAIL ON THE 
  FLORIDA STRAITS. 

* WAVES/SEAS...SEAS OF 7 FEET ARE EXPECTED IN PORTIONS OF THE
  FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CLR
133 
WHUS72 KKEY 240229
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1029 PM EDT WED MAR 23 2016


GMZ052>055-072>075-241000-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-160324T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1029 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...MOSTLY EAST WINDS NEAR 20 KNOTS WILL PREVAIL ON THE 
  FLORIDA STRAITS. 

* WAVES/SEAS...SEAS OF 7 FEET ARE EXPECTED IN PORTIONS OF THE 
  FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
181 
WHUS72 KKEY 240808
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
408 AM EDT THU MAR 24 2016

GMZ052>055-072>075-240915-
/O.CAN.KKEY.SC.Y.0024.000000T0000Z-160324T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
408 AM EDT THU MAR 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE FLORIDA STRAITS. 

SINCE WINDS HAVE SLACKENED TO BETWEEN 15 AND 20 KNOTS AND SEAS HAVE
SUBSIDED TO 6 FEET OR LESS...THE SMALL CRAFT ADVISORY FOR THE
FLORIDA STRAITS HAS BEEN CANCELED.

$$
APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 8:55 PM EDT, 7 hours 25 minutes earlier.

Area forecast discussion, Mar 21, 8:55 PM EDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
855 PM EDT MON MAR 21 2016

.DISCUSSION...
.CURRENTLY...
SURFACE ANALYSIS AND SATELLITE IMAGES SHOW A COLD FRONT OVER CENTRAL
CUBA AND THROUGH THE EASTERN BAHAMAS. A LARGE AREA OF HIGH PRESSURE
IS CENTERED OVER SOUTHERN LOUISIANA WITH GOOD COLD AIR MOVING DOWN
THE SPINE OF THE FLORIDA PENINSULA. WINDS ARE OUT OF THE NORTH AT 20
TO 25 KNOTS AT THE MARINE STATIONS WEST OF FLORIDA BAY...10 TO 15
KNOTS AT LONG KEY LIGHT...AND NEAR 15 KNOTS AT MOLASSES REEF LIGHT.
MARATHON INTERNATIONAL SHOWS NEAR 10 KNOTS WHILE KEY WEST
INTERNATIONAL IS REPORTING NEAR 15 KNOTS...BOTH WITH HIGHER GUSTS
AROUND 20 KNOTS. NOTHING IS SHOWING UP ON THE KEY WEST RADAR SCOPE.

.FORECAST...
FORECAST REASONING REMAINS UNCHANGED WITH THE LARGE RIDGE OVER THE
NORTHERN GULF OF MEXICO CONTROLLING THE ENVIRONMENT. HIGH CLOUDS
STILL LINGER OVER THE AREA BUT WILL LIKELY CLEAR OUT OF THE KEYS
AREA OVERNIGHT. WE EXPECT A WIND SURGE OFF THE MAINLAND OVERNIGHT DUE
TO COLD AIR ADVECTION OFF THE EASTERN EDGE OF THE RIDGE. THE HIGH
PRESSURE TO OUR NORTH WILL SLIDE EASTWARD THROUGH TUESDAY NIGHT
TURNING WINDS TO THE NORTHEAST...WITH A DECREASING TREND. WINDS
WILL DECREASE FURTHER WHILE VEERING MORE EASTERLY ON WEDNESDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS WATERS TONIGHT.
NORTH WINDS AT 20 TO 25 KNOTS WILL CONTINUE OVERNIGHT DUE TO THE
LARGE HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO. THIS HIGH
PRESSURE WILL TRAVEL ACROSS THE GULF OF MEXICO AND THE FLORIDA
PENINSULA THROUGH TUESDAY NIGHT. WINDS WILL TURN NORTHEAST THEN EAST
THROUGH WEDNESDAY WHILE GRADUALLY DECREASING.

&&

.AVIATION...
STRONG NORTHERLY WINDS WILL PERSIST OVERNIGHT AT BOTH ISLAND
TERMINALS...WITH GUSTS IN EXCESS OF 20 KNOTS...PRODUCING MODERATE
CROSS WIND IMPACTS. BROKEN TO SCATTERED VFR CEILINGS HAVE CONTINUED
EARLY THIS EVENING...HOVERING BETWEEN 035-040. EXPECTATION IS FOR
CLOUDS TO BREAK AFTER MIDNIGHT DUE TO DRIER AIR MOVING IN TO THE
AREA. WINDS WILL VEER TO THE NORTHEAST TOWARDS MORNING AND CONTINUE
TO VEER THROUGHOUT THE DAY ON TUESDAY.

&&

.CLIMATE...
AS OF 800 PM EDT IN KEY WEST...THE TEMPERATURE AT THE KEY WEST
INTERNATIONAL AIRPORT WAS 61 DEGREES. THE LAST TIME TEMPERATURES IN
KEY WEST DIPPED BELOW THE 60 DEGREE MARK WAS ON JANUARY 19TH
2016...SOME 62 DAYS AGO. THE RECORD LOW TEMPERATURE FOR MARCH THE
22ND IS 53 DEGREES...RECORDED BACK IN THE YEAR 1996. TEMPERATURE
RECORDS IN KEY WEST DATE BACK TO 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR GMZ031>035-
     042>044-052>055-072>075.

&&

PUBLIC/MARINE.................BWC
AVIATION/NOWCASTS/CLIMATE.....FLING
DATA COLLECTION...............CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 21, 5:40 AM EDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
540 AM EDT MON MAR 21 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-221000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
540 AM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL KEYS COASTAL WATERS
TODAY AND TONIGHT. MOSTLY NORTH WINDS OF AROUND 25 KNOTS WITH HIGHER
GUSTS THIS MORNING...WILL DECREASE INTO THE 20 TO 25 KNOT RANGE THIS
AFTERNOON. NORTH TO NORTHEAST WINDS OF AROUND 20 KNOTS WITH HIGHER
GUSTS WILL PREVAIL ON MOST KEYS COASTAL WATERS TONIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND
CHAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST THE FLORIDA
STRAITS AND HAWK CHANNEL ON TUESDAY THROUGH WEDNESDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.